Alert archive / Louisiana / Tornado Warnings in 2013

Tornado Warning 11, NWS Lake Charles, LA

October 31, 2013Calcasieu Parish, Louisiana; Orange County, Texas

NWS Lake Charles, LA issued this tornado warning at Oct 31, 2013, 9:43 AM CDT for Calcasieu Parish, Louisiana; Orange County, Texas. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 31, 2013, 9:43 AM CDT (14:43 UTC)
Expired
Oct 31, 2013, 10:15 AM CDT
In force
32 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Calcasieu Parish, LA, Orange County, TX

The radar

The Lake Charles radar (KLCH), 48 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 31, 9:45 AM CDTTSTM WND DMGBridge City, TXPUBLIC REPORTS TREES DOWN...SIDING OFF OF HOMES AND CEILING DAMAGE ALONG S. PATILLO RD...POSSIBLE TORNADO.
Oct 31, 9:45 AM CDTNON-TSTM WND DMGBridge City, TXPUBLIC REPORTS TREES DOWN...SIDING OFF OF HOMES AND CEILING DAMAGE ALONG S. PATILLO RD...POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 31, 7:32 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2013-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2013-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 317 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
785 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WFUS54 KLCH 311443
TORLCH
LAC019-TXC361-311515-
/O.NEW.KLCH.TO.W.0011.131031T1443Z-131031T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
943 AM CDT THU OCT 31 2013

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN ORANGE COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...WEST ORANGE...ORANGE...BRIDGE CITY...
  WESTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES VINTON...

* UNTIL 1015 AM CDT

* AT 941 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  ORANGEFIELD...MOVING NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EDGERLY AND CARLYSS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY
TIME. TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3007 9393 3040 9352 3013 9331 3005 9364
      3005 9372 3003 9374 2999 9389
TIME...MOT...LOC 1443Z 237DEG 42KT 3007 9383

$$

TINGLER
2 follow-up statements
537 
WWUS54 KLCH 311454
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
954 AM CDT THU OCT 31 2013

LAC019-TXC361-311515-
/O.CON.KLCH.TO.W.0011.000000T0000Z-131031T1515Z/
CALCASIEU LA-ORANGE TX-
954 AM CDT THU OCT 31 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
NORTHEASTERN ORANGE COUNTY...AND WESTERN CALCASIEU PARISH...

AT 950 AM CDT...THIS RADAR INDICATED TORNADO WAS LOCATED NEAR 
ORANGE..MOVING NORTHEAST AT 50 MPH.

DAMAGE HAS BEEN REPORTED WITH THIS STORM IN THE BRIDGE CITY AREA.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VINTON...EDGERLY AND CARLYSS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...STAY INDOORS AND AVOID WINDOWS. MOVE TO AN
INTERIOR HALLWAY OR SMALL ROOM SUCH AS A CLOSET.

&&

LAT...LON 3004 9377 3015 9382 3040 9352 3013 9331
      3005 9363 3005 9372 3003 9374
TIME...MOT...LOC 1453Z 237DEG 42KT 3013 9371

$$

TINGLER
366 
WWUS54 KLCH 311500
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1000 AM CDT THU OCT 31 2013

TXC361-311510-
/O.CAN.KLCH.TO.W.0011.000000T0000Z-131031T1515Z/
ORANGE TX-
1000 AM CDT THU OCT 31 2013

...THE TORNADO WARNING FOR NORTHEASTERN ORANGE COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3014 9370 3014 9369 3015 9371 3019 9371
      3034 9348 3013 9331 3005 9362 3005 9370
      3007 9370 3006 9372
TIME...MOT...LOC 1500Z 237DEG 42KT 3017 9363

$$

LAC019-311515-
/O.CON.KLCH.TO.W.0011.000000T0000Z-131031T1515Z/
CALCASIEU LA-
1000 AM CDT THU OCT 31 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR WESTERN
CALCASIEU PARISH...

AT 955 AM CDT...A TORNADO WAS REPORTED.  THIS RADAR INDICATED TORNADO
WAS LOCATED 7 MILES SOUTHWEST OF VINTON..MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EDGERLY
AND CARLYSS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...STAY INDOORS AND AVOID WINDOWS. MOVE TO AN
INTERIOR HALLWAY OR SMALL ROOM SUCH AS A CLOSET.

&&

LAT...LON 3014 9370 3014 9369 3015 9371 3019 9371
      3034 9348 3013 9331 3005 9362 3005 9370
      3007 9370 3006 9372
TIME...MOT...LOC 1500Z 237DEG 42KT 3017 9363

$$

TINGLER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Oct 31, 7:41 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Oct 31, 7:41 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
741 AM CDT THU OCT 31 2013

.UPDATE...UPDATED ZONES FOR THE ISSUANCE OF TORNADO WATCH NUMBER
551 WHICH IS VALID UNTIL 2 PM CDT. THE LAKE CHARLES MORNING
SOUNDING HAS GOOD DIRECTIONAL SHEAR BELOW 5K FEET WITH A LOW LEVEL
JET EVIDENT FROM WINDS NEAR 50 KNOTS JUST ABOVE THE SURFACE. A
SQUALL LINE JUST NORTH OF THE GOLDEN TRIANGLE IN SOUTHEAST TEXAS
EXTENDS NORTHEAST JUST WEST OF THE SABINE RIVER. THE SQUALL LINE
WILL BE MOVING INTO THE SABINE PASS, LAKE CHARLES AND ALEXANDRIA
AREA AROUND NOON. MOVEMENT OF THE INDIVIDUAL STORMS AT AROUND 35
MPH COULD ALSO PRODUCE STRAIGHT LINE WIND GUSTS UP TO 50 MPH.

ZONES ALREADY UPDATED.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 634 AM CDT THU OCT 31 2013/

DISCUSSION...
FOR THE 31/12Z TAF ISSUANCE.

AVIATION...
UPPER LEVEL STORM SYSTEM AND ASSOCIATED SURFACE COLD FRONT WILL
MOVE OUT OF THE SOUTHERN PLAINS AND ACROSS THE FORECAST AREA
TODAY. PREVAILING SHOWERS AND THUNDERSTORMS WILL EVENTUALLY MOVE
INTO KBPT/KAEX/KLCH DURING THE MORNING HOURS AND KLFT/KARA THIS
AFTERNOON...WITH MAINLY MVFR CEILING AND VISIBILITIES. IFR
CONDITIONS WILL BE POSSIBLE WITH THE HEAVY RAINFALL WHEN THE
STRONGER STORMS AHEAD OF THE COLD FRONT MOVES THROUGH AND TRIED TO
TIME EACH LOCATION WITH TEMPO GROUPS WHEN THIS WILL OCCUR.

AFTER FRONT MOVES THROUGH...DRIER AIR WITH ENDING SHOWER ACTIVITY
AND LIGHT NORTH WINDS WILL DEVELOP DURING THE EVENING HOURS FROM
WEST TO EAST.

RUA

PREV DISCUSSION... /ISSUED 508 AM CDT THU OCT 31 2013/

SYNOPSIS...A PACIFIC COLD FRONT MOVING INTO THE TEXAS HILL
COUNTRY WILL BE MOVING INTO OUR AREA ABOUT SUNDOWN. AHEAD OF THIS
FRONT, SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS WITH HEAVY
RAIN AND GUSTY WINDS. SOME STORMS COULD REACH SEVERE LIMITS. A
PREFRONTAL SQUALL LINE LOCATED FROM LUFKIN TO JASPER, IS EXPECTED
FURTHER DEVELOP TO THE SOUTH AND MOVE THROUGH THE REMAINDER OF SOUTHEAST
TEXAS THIS MORNING AND INTO SOUTHWEST LOUISIANA AND CENTRAL
LOUISIANA AROUND NOON. THIS SQUALL LINE IS EXPECTED TO SLOW DOWN
AS IT MOVES INTO ACADIANA DURING THE AFTERNOON. VERY HEAVY RAIN
AND SEVERE THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THIS SQUALL
LINE. THE COLD FRONT SHOULD CATCH UP WITH THIS LINE AS IT MOVES
THROUGH LOWER ACADIANA THIS EVENING.

SHORT TERM...STRONG WINDS OUT OF THE SOUTHEAST WILL BE ESPECIALLY
FELT CLOSER TO THE COAST. A WIND ADVISORY IS IN EFFECT AS WELL AS
A COASTAL FLOOD ADVISORY. ALTHOUGH LEVELS ARE DROPPING BELOW 3
FEET ABOVE MEAN LOW WATER WITH THE OUTGOING TIDE, THE NEXT HIGH
TIDE EARLY THIS AFTERNOON SHOULD AGAIN BRING TIDES CLOSE TO
ADVISORY LEVELS WITH 4 FOOT SEAS WASHING OVER. SO THE COASTAL
FLOOD ADVISORY WILL CONTINUE UNTIL FRONTAL PASSAGE.

LONG TERM...SINCE THE FRONT SHOULD BE SLOWING TONIGHT, ADDED
ADDITIONAL SHOWERS AND THUNDERSTORMS THIS EVENING. THE WEEKEND IS
LOOKING GOOD WITH RIDGING MOVING IN FROM THE WEST. ANOTHER PACIFIC
SYSTEM WILL BE APPROACHING AROUND THE MIDDLE OF NEXT WEEK WITH
RAIN CHANCES INCREASING TUESDAY UNTIL THE FRONTAL PASSAGE AROUND THURSDAY
OF NEXT WEEK. THIS FRONT WILL BRING COOLER TEMPS WITH LOWS DIPPING
INTO THE 40S IN ITS WAKE ACROSS OUR NORTHERN ZONES.

MARINE...HOISTED SMALL CRAFT ADVISORY FLAGS FOR THE COASTAL LAKES
AND BAYS TODAY AS THE LOW LEVEL JET WILL BE MOVING THROUGH.
EXTENDED THE SMALL CRAFT ADVISORY FOR THE OUTER WATERS UNTIL
MIDNIGHT FOR SEAS UP TO 7 FEET AHEAD OF THE FRONT.

HYDROLOGY...THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR
INTERIOS SOUTHEAST TEXAS AND CENTRAL LOUISIANA. THIS WATCH WILL
LIKELY BE EXTENDED ASSUMING THE SQUALL LINE HOLDS TOGETHER AND
HEAVY RAINS BEGIN TO ACCUMULATE OVER LOWER SOUTHEAST TEXAS,
SOUTHWEST LOUISIANA, AND SOUTH CENTRAL LOUISIANA. TWO TO FOUR INCHES
OF ADDITIONAL RAINFALL WILL BE POSSIBLE BEFORE THE RAINS END
TONIGHT. RADAR ESTIMATES OF RAIN UP TO 5 INCHES ALREADY HAVE
OCCURRED OVER MUCH OF THE INTERIOR OF SOUTHEAST TEXAS WITHIN THE
FLOOD WATCH. RIVERS WILL LIKELY SEE RISES HOWVER NORTHERLY WINDS
SHOULD HELP ALLEVIATE HIGH WATER IN THE DAYS FOLLOWING THE FRONTAL PASSAGE.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  80  61  75  54  71 /  90  60  10   0   0
KBPT  79  60  77  55  70 /  90  50  10   0   0
KAEX  77  57  74  50  72 / 100  40  10   0   0
KLFT  82  66  76  54  72 /  80  70  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ALLEN...BEAUREGARD...RAPIDES...VERNON.

     WIND ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: EAST CAMERON...IBERIA...LAFAYETTE...LOWER ST.
     MARTIN...ST. MARY...UPPER ST. MARTIN...VERMILION...WEST
     CAMERON.

     COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: EAST CAMERON...IBERIA...ST. MARY...
     VERMILION...WEST CAMERON.

TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: HARDIN...NORTHERN JASPER...NORTHERN NEWTON...
     SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.

     WIND ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: JEFFERSON...ORANGE.

     COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: JEFFERSON.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON
     LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
     TX FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
     TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
     CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
     OUT 20 NM...SABINE LAKE...VERMILION BAY.

     SMALL CRAFT EXERCISE CAUTION FROM 6 PM CDT THIS EVENING THROUGH
     THIS EVENING FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
     INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20
     NM.

     SMALL CRAFT EXERCISE CAUTION FROM 6 PM CDT THIS EVENING THROUGH
     LATE TONIGHT FOR THE FOLLOWING ZONES: VERMILION BAY.

&&
Hazardous weather outlook, Oct 31, 5:32 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
532 AM CDT THU OCT 31 2013

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-011045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
532 AM CDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN WILL ACCOMPANY A SQUALL LINE AS IT MOVES THROUGH THE AREA
TODAY AND TONIGHT. THIS IS OUT AHEAD OF A COLD FRONT WHICH WILL
ENTER THE AREA FROM THE NORTHWEST ABOUT SUNDOWN AND WILL BE MOVING THROUGH
LOWER ACADIANA AFTER MIDNIGHT. AROUND 5 INCHES OF RAIN HAS ALREADY
FALLEN OVER INTERIOR SOUTHEAST TEXAS. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR THAT AREA EXTENDING INTO CENTRAL LOUISIANA THROUGH THIS EVENING.

AN ADDITIONAL TWO TO FOUR INCHES OF RAIN IS EXPECTED THROUGH TONIGHT.
STORMS ASSOCIATED WITH THE SQUALL LINE COULD REACH SEVERE LIMITS
TODAY AND THIS EVENING. A FEW TORNADOES WILL ALSO BE POSSIBLE AS
THERE IS ADEQUATE SHEAR IN THE LOW LEVELS.

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT. A WIND ADVISORY HAS
BEEN ISSUED FOR THE COASTAL AREA EXTENDING INTO BEAUMONT, ORANGE,
AND LAFAYETTE. A SMALL CRAFT ADVISORY IS IN EFFECT INCLUDING THE
COASTAL LAKES AND BAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DRY CONDITIONS WITH GUSTY NORTHERLY WINDS DIMINISHING INTO THE THE WEEKEND.
RAIN CHANCES BEGIN TO RAMP UP STARTING ON TUESDAY IN ADVANCE OF
ANOTHER PACIFIC FRONTAL SYSTEM LATER IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS MAY BE REQUIRED WITH THE SQUALL LINE.

SWEENEY

In the hours before

Special weather statement, Oct 31, 8:44 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
844 AM CDT THU OCT 31 2013

LAZ027-028-030-041-TXZ216-311445-
RAPIDES LA-BEAUREGARD LA-VERNON LA-CALCASIEU LA-ORANGE TX-
844 AM CDT THU OCT 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...BEAUREGARD...VERNON AND
CALCASIEU PARISHES...SIGNIFICANT WEATHER ADVISORY FOR ORANGE COUNTY
UNTIL 945 AM CDT...

AT 840 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM STARKS TO SLAGLE...MOVING EAST AT
10 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
FORT POLK...ROSEPINE...HUTTON...DE RIDDER...SINGER AND LUNITA.

THE PRIMARY THREAT FROM THESE STORMS IS VERY HEAVY RAINFALL AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3145 9274 3034 9345 3016 9370 3024 9375
      3025 9371 3029 9371 3033 9377 3044 9370
      3054 9374 3082 9356 3088 9358 3094 9352
      3100 9358 3103 9351 3110 9357 3128 9350
      3128 9345 3137 9339 3135 9295 3144 9284

TINGLER
Local storm report, Oct 31, 9:06 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
906 AM CDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     TSTM WND DMG     1 S JASPER              30.91N 94.00W
10/31/2013                   JASPER             TX   LAW ENFORCEMENT

            JASPER COUNTY EMERGENCY MANAGER REPORTS MINOR WIND DAMAGE
            ON THE WEST SIDE OF HWY 96. A RESIDENCE LOCATED AT 444
            COUNTY ROAD 302 HAS TREES BLOWN AGAINST IT, BUT NO MAJOR
            DAMAGE. POWERLINES REPORTED DOWN IN THE SAME AREA.

&&

DJONES
Special weather statement, Oct 31, 9:07 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
907 AM CDT THU OCT 31 2013

TXZ216-261-262-311415-
ORANGE TX-SOUTHERN JASPER TX-SOUTHERN NEWTON TX-
907 AM CDT THU OCT 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND ORANGE
COUNTIES UNTIL 915 AM CDT...

AT 903 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES EAST OF GIST...MOVING NORTHEAST AT 45
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  DEVILS POCKET BY 915 AM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 45 TO 55 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM THURSDAY AFTERNOON FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3044 9378 3041 9374 3039 9375 3036 9375
      3034 9377 3034 9375 3030 9374 3029 9371
      3025 9371 3019 9389 3028 9394

TINGLER
Special weather statement, Oct 31, 9:23 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
923 AM CDT THU OCT 31 2013

LAZ030-041-TXZ216-311445-
BEAUREGARD LA-CALCASIEU LA-ORANGE TX-
923 AM CDT THU OCT 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU
PARISHES...SIGNIFICANT WEATHER ADVISORY FOR ORANGE COUNTY UNTIL 945
AM CDT...

AT 918 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF STARKS...MOVING EAST AT 45 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LUNITA...DE
QUINCY AND BUHLER.

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 45 TO 55 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3036 9375 3039 9375 3040 9375 3053 9340
      3034 9332 3022 9371 3024 9372 3025 9371
      3029 9371 3030 9374 3035 9376

TINGLER
Local storm report, Oct 31, 9:31 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
931 AM CDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     FLASH FLOOD      BEAUMONT                30.09N 94.14W
10/31/2013                   JEFFERSON          TX   DEPT OF HIGHWAYS

            TX DOT REPORTS WATER OVER US 69 NORTHBOUND LUCAS EXIT
            RAMP IN FRONT OF HOME DEPOT AND US 69 FRONTAGE ROADS IN
            BOTH DIRECTIONS FROM DELAWARE TO SH 105 IN BEAUMONT.

0915 AM     FLASH FLOOD      BATSON                  30.25N 94.61W
10/31/2013                   HARDIN             TX   DEPT OF HIGHWAYS

            TX DOT REPORTS WATER OVER FM 770 BETWEEN BATSON AND HULL.

0915 AM     FLASH FLOOD      LUMBERTON               30.26N 94.20W
10/31/2013                   HARDIN             TX   DEPT OF HIGHWAYS

            TX DOT REPORTS WATER OVER CANDLESTICK NEXT TO MCDONALDS
            ON US 96 IN LUMBERTON

0915 AM     FLASH FLOOD      CHESTER                 30.92N 94.60W
10/31/2013                   TYLER              TX   DEPT OF HIGHWAYS

            TX DOT REPORTS WATER OVER FM 1745 AT RUSSEL CREEK AND AT
            BILLIUMS CREEK IN CHESTER

0915 AM     FLASH FLOOD      5 SSE COLMESNEIL        30.84N 94.38W
10/31/2013                   TYLER              TX   DEPT OF HIGHWAYS

            TX DOT REPORTS WATER OVER FM 92 NORTH AT WOLF CREEK

&&

DJONES
Special weather statement, Oct 31, 9:41 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
941 AM CDT THU OCT 31 2013

TXZ216-311515-
ORANGE TX-
941 AM CDT THU OCT 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR ORANGE COUNTY UNTIL 1015 AM
CDT...

AT 936 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES WEST OF ORANGEFIELD...MOVING NORTHEAST AT
50 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WEST
ORANGE...ORANGE AND FOREST HEIGHTS.

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 45 TO 55 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3025 9375 3019 9371 3015 9371 3014 9369
      3014 9370 3011 9370 3009 9373 3007 9371
      2998 9387 2999 9391 3012 9401

TINGLER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 7:33 PM CDTTornado WarningLCHBeauregard, Vernon27 min
Oct 31, 8:13 AM CDTFlash Flood WarningLCHBeauregard, Rapides, Vernon6 hr
Oct 31, 8:44 AM CDTSpecial Weather StatementLCHBeauregard, Vernon61 min
Oct 31, 9:13 AM CDTWind AdvisoryLCHAllen, Beauregard, Cameron, Evangeline, Lafayette, Saint Landry and 1 more7 hr
Oct 31, 9:23 AM CDTSpecial Weather StatementLCHCalcasieu22 min
Oct 31, 9:33 AM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu27 min
Oct 31, 9:47 AM CDTFlash Flood WarningLCHBeauregard, Calcasieu, Vernon4 hr
Oct 31, 9:52 AM CDTSpecial Weather StatementLCHAllen, Beauregard, Calcasieu, Rapides, Vernon53 min
Oct 31, 9:56 AM CDTTornado WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis34 min
Oct 31, 10:13 AM CDTTornado WarningLCHCalcasieu, Jefferson Davis32 min
Oct 31, 10:16 AM CDTSpecial Marine WarningLCH89 min
Oct 31, 10:17 AM CDTTornado WarningLCHRapides13 min
Oct 31, 10:27 AM CDTTornado WarningLCHAllen33 min
Oct 31, 10:40 AM CDTTornado WarningLCHCalcasieu, Jefferson Davis35 min
Oct 31, 10:46 AM CDTSpecial Weather StatementLCHAcadia, Allen, Avoyelles, Calcasieu, Cameron, Evangeline and 3 more59 min
Oct 31, 11:00 AM CDTTornado WarningLCHAllen, Evangeline30 min
Oct 31, 11:08 AM CDTRiver Flood WarningLCHBeauregard, Calcasieu4 days
Oct 31, 11:08 AM CDTTornado WarningLCHAcadia, Jefferson Davis37 min
Oct 31, 11:20 AM CDTAreal Flood AdvisoryLCHAcadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 5 more3 hr
Oct 31, 11:33 AM CDTSpecial Weather StatementLCHAvoyelles, Evangeline42 min
Oct 31, 11:41 AM CDTTornado WarningLCHAvoyelles, Evangeline, Saint Landry34 min
Oct 31, 11:45 AM CDTSpecial Weather StatementLCHAcadia, Lafayette, Saint Landry, Vermilion60 min
Oct 31, 11:47 AM CDTSpecial Weather StatementLCHAvoyelles28 min
Oct 31, 11:53 AM CDTSpecial Marine WarningLCH97 min
Oct 31, 12:26 PM CDTFlash Flood WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more4 hr
Oct 31, 12:35 PM CDTSpecial Weather StatementLCHSaint Landry40 min
Oct 31, 12:52 PM CDTRiver Flood WarningLCHCalcasieu18 hr
Oct 31, 12:52 PM CDTSevere Thunderstorm WarningLCHLafayette, Saint Landry, Saint Martin23 min
Oct 31, 1:17 PM CDTSpecial Weather StatementLCHIberia, Lafayette, Saint Martin, Vermilion58 min
Oct 31, 1:23 PM CDTSpecial Marine WarningLCH82 min
Oct 31, 1:50 PM CDTAreal Flood WarningLCHBeauregard, Calcasieu, Vernon8 hr
Oct 31, 2:04 PM CDTSpecial Weather StatementLCHIberia, Saint Martin56 min
Oct 31, 2:17 PM CDTAreal Flood WarningLCHBeauregard, Rapides, Vernon8 hr
Oct 31, 2:55 PM CDTSpecial Marine WarningLCH65 min
Oct 31, 4:14 AM CDTAreal Flood AdvisoryLCHJasper, Tyler2 hr
Oct 31, 5:53 AM CDTFlash Flood WarningLCHHardin, Jasper, Newton, Tyler4 hr
Oct 31, 6:42 AM CDTSpecial Weather StatementLCHNewton63 min
Oct 31, 7:47 AM CDTSpecial Weather StatementLCHJefferson, Orange58 min
Oct 31, 7:52 AM CDTAreal Flood AdvisoryLCHHardin, Jefferson3 hr
Oct 31, 8:14 AM CDTAreal Flood AdvisoryLCHHardin, Jasper, Newton, Orange2 hr
Oct 31, 8:29 AM CDTRiver Flood WarningLCHHardin12 hr
Oct 31, 8:29 AM CDTRiver Flood WarningLCHHardin, Jefferson10 days
Oct 31, 8:36 AM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Orange6 hr
Oct 31, 8:42 AM CDTSpecial Weather StatementLCHOrange63 min
Oct 31, 9:07 AM CDTSpecial Weather StatementLCHOrange8 min
Oct 31, 9:36 AM CDTFlash Flood WarningLCHHardin, Jasper, Newton, Tyler4 hr
Oct 31, 9:41 AM CDTSpecial Weather StatementLCHOrange34 min
Oct 31, 11:29 AM CDTRiver Flood WarningLCHJasper, Tyler57 hr
Oct 31, 1:55 PM CDTAreal Flood WarningLCHHardin, Jasper, Newton, Tyler8 hr
Oct 31, 2:25 PM CDTAreal Flood WarningLCHHardin, Jasper, Jefferson, Newton, Orange8 hr

Nearby

Tornado Warnings in Louisiana, 2013Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.